MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ELLIK EVACUATOR; ELLIK BLADDER EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ELLIK EVACUATOR; ELLIK BLADDER EVACUATOR
Model Number 000451
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user removed the tubing of ellik evacuator by pulling it off because it was too flimsy.Due to this issue, the surgeon complained they attached their silicone ends, and also they needed to attach them for the olympus adaptor to fit the instrument.They had to give it a bit of tug to remove it, but they had been doing this for the last few years without any issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed use related.One sample was confirmed to exhibit the reported failure.The device had not met specifications.The product had caused the reported failure.Visual evaluation of the photo sample noted one opened (without original packaging), ellik evacuator.Visual inspection of the sample noted the yellow latex tube was not present in the attached photo.It is unknown if the yellow latex tube was too flimsy, because the sample could not be tested.Further, the complainant reported attaching their own "silicone end", and it was a bit too difficult to remove.The "silicone end" and the adapter was not present in the photo attached.Based on the reported event, the "silicone end" is considered off-label use, and therefore it is use related.The root cause is determined to be off-label use.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "for use with resectoscope sheath manufactured by r.Wolf and k.Storz.A separate adapter is enclosed for use with resectoscope sheath manufactured by acmi".The actual/suspected device was inspected.

Brand Name
BARD® ELLIK EVACUATOR
Common Device Name
ELLIK BLADDER EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12224259
Report Number1018233-2021-04480
Device Sequence Number4255456
Product Code KQT
UDI-Device Identifier00801741080814
UDI-Public(01)00801741080814
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number000451
Device Catalogue Number000451
Device Lot NumberNGFQ4219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;